Couldn't find what you looking for?

TRY OUR SEARCH!


My mother had cortizone injections in back. She has a back cyst, that needs to be treated and doctor prescribed cortizone injections. What is cortizone? Is injection supposed to be painful? (From her experience it is, and since cortizone is not working, we are not sure, if she received it ok). Will she need more injection? How many? Are there any side effects to cortizone injections in back?
We are very grateful for every response!

Loading...


Hello!
First the answer to what cortizone is. Cortizine is a hormone produced by a small gland on top of the kidney called the adrenal gland. It is essential for proper functioning of your body, especially when under stress.
Cortizone is actually a body product, so it has no allergic reaction, actually if there is total absence of it (disease, called Addison's disease), it can be fatal.
Some cortisone injections are painful, especially in some specific area, as hand and foot, which are extremely sensitive, that is why freeze block is used before injection. I suppose this wasn’t used in your mother’s case, since she has a painful experience. Besides, I do not know where her cyst is, but cortizone injections can be also painful, if injected into area that that is already inflamed, this is what makes it even more painful. Probably she will need some more, but it is hard to say how many. Usually not too many shots are needed. However, there is a limit to the amount of cortizone given in one injection, and it depends on the physical state of patient and of course his or hers size (weight). There is always rational question appearing: if shots do not work, why then repeating them? Another treatment should be tried...But we must leave this decision to doctors.
I hope your mother will be fine and cortizone will work for her. One more thing, if cortizone starts working, the treatment is usually very successful.
Best wishes!
Reply

Loading...

Your wrong. you can be allergic to cortisone - my mother and daughter are both and they do not have addison's disease. My mother has been in the emergency room 2x's due to her reaction to it - last time was from pills she took and being told repeatedly by her doctor that it's impossible to be allergic - he was wrong and almost killed her. My daughter developed a horrible rash at the site from where she spread the cream, which disappeared 3 hours after cleaning off the cream/ointment - after extensive testing, it turns out she is allergic also. It's not a common thing to be allergic to and few are - but you can be.

if you are a doctor, I'm disappointed by your lack of knowledge.
Reply

Loading...

I had cortizone injections. First in the heel for a heel spur. It started in 2001. At that time it worked for 3 yrs. Again, in 2004 which lasted for about 5mths. Resently, I had 3 injections once a week for 3 wks and it did absolutely nothing. I was told pryer to this last doctor, you could not get more than 3 shots in a years time. I think because I have a good insurance plan this doctor is telling me it doesn't matter how many injections you have. At any rate, it has not helped and I am still in pain.
Reply

Loading...

:-( my son had a shot in his lower back in february 08 since then he had oral thrush, weird choking during the early hours on numerous occasions, he was treated with anti-biotics three times for the oral thrush did not go away went to the ent -clinic twice , then he got acid reflux , fuzzy head feeling really generally unwell for months keep going to the doctors with no help what so ever . At our wits end he has even had a barium meal which did not show any reflux he is feeling so low in himself he is waiting for an endoscopy now , dry throat no saliva I think it is connected to the shot but no one will tell us why he has had these and many more symptoms not mentioned i do firmly believe it affected his immune system.... i know my own son and he is still not right.. went to he docs and explained all of the hassle and problems he now wants to put him on anti-depressants... what next ....
Reply

Loading...

I have had the same reaction. I got 3 cortizone shots, one in my back, 2 under my arms, for trigger point pain from fibromyalgia, then 3 months later I got just one in my back, and after both shots I came down with oral thrush. My doctor had no idea why this happened, and he put me on medicine for the oral thrush both times and it went away pretty fast, but now more problems. My hair started falling out by the handfull, for months, that finally stopped. Then I started getting these lesions all over my arms, chest, face, and some of them were pre skin cancer, one of them was huge and got that way within 2 weeks of starting to grow. I had to go to a skin cancer doctor, he cut it out, and I had to get 9 stitches. Now my teeth are all dying in my mouth, they are just dissolving and breaking off into pieces. My teeth were fine a year ago and now I don't have any front top or bottom teeth that are not totally ruined, they look just horrible. I don't know why this happened to me, it had to have been those shots, that's the only thing I have done differently lately, and this all happened after these shots. Can anybody help or has this happened to anyone else??? Thanks,
Reply

Loading...